Alert archive / California / High Wind Watches in 2008
High Wind Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Feb 1, 2008, 9:53 PM PST for San Bernardino County, California. It took effect at Feb 2, 2008, 10:00 PM PST. It was in force for 92 min.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 9:53 PM PST (05:53 UTC)
- In effect from
- Feb 2, 2008, 10:00 PM PST
- Expired
- Feb 2, 2008, 11:32 PM PST
- In force
- 92 min
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 020553 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 953 PM PST FRI FEB 1 2008 ...VERY STRONG WINDS POSSIBLE ACROSS INYO AND SAN BERNARDINO COUNTY SATURDAY NIGHT THROUGH SUNDAY... .A STRONG AREA OF LOW PRESSURE OVER THE GULF ALASKA WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT SATURDAY EVENING AND SUNDAY. THE SYSTEM HAS THE POTENTIAL TO PRODUCE VERY STRONG WINDS ACROSS THE MOJAVE DESERT OF SAN BERNARDINO COUNTY SUNDAY. CAZ520-021400- /O.NEW.KVEF.HW.A.0005.080203T0300Z-080204T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 953 PM PST FRI FEB 1 2008 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SATURDAY NIGHT AND SUNDAY NEAR AND BELOW CANYON OPENINGS OF THE SOUTHERN SIERRA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ523>526-021400- /O.NEW.KVEF.HW.A.0005.080203T1200Z-080204T0600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 953 PM PST FRI FEB 1 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SAN BERNARDINO COUNTY DESERTS...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY ACROSS THE SAN BERNARDINO COUNTY DESERT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ PIERCE
4 follow-up statements
000 WWUS75 KVEF 021144 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PST SAT FEB 2 2008 ...VERY STRONG WINDS POSSIBLE ACROSS INYO AND SAN BERNARDINO COUNTY SATURDAY NIGHT THROUGH SUNDAY... .A STRONG AREA OF LOW PRESSURE OVER THE GULF ALASKA WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT SATURDAY EVENING AND SUNDAY. THE SYSTEM HAS THE POTENTIAL TO PRODUCE VERY STRONG WINDS ACROSS THE OWENS VALLEY THIS EVENING AND SUNDAY AND THE MOJAVE DESERT OF SAN BERNARDINO COUNTY ON SUNDAY. CAZ520-030000- /O.CON.KVEF.HW.A.0005.080203T0300Z-080204T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 344 AM PST SAT FEB 2 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING FOR THE OWENS VALLEY. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE TONIGHT AND SUNDAY NEAR AND BELOW CANYON OPENINGS OF THE SOUTHERN SIERRA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ523>526-030000- /O.CON.KVEF.HW.A.0005.080203T1200Z-080204T0600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 344 AM PST SAT FEB 2 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR THE MOJAVE DESERT OF SAN BERNARDINO COUNTY. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY ACROSS THE SAN BERNARDINO COUNTY DESERT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 022301 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PST SAT FEB 2 2008 ...VERY STRONG WINDS POSSIBLE ACROSS INYO AND SAN BERNARDINO COUNTY TONIGHT THROUGH SUNDAY... .A STRONG AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST THIS AFTERNOON WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT AND SUNDAY. THE SYSTEM HAS THE POTENTIAL TO PRODUCE VERY STRONG WINDS ACROSS PORTIONS OF THE OWENS VALLEY LATE THIS EVENING THROUGH SUNDAY AND THE MOJAVE DESERT OF SAN BERNARDINO COUNTY ON SUNDAY. CAZ520-030615- /O.EXT.KVEF.HW.A.0005.080203T0600Z-080204T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 301 PM PST SAT FEB 2 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SUNDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SUNDAY EVENING. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE LATER TONIGHT THROUGH SUNDAY NEAR AND BELOW CANYON OPENINGS OF THE SOUTHERN SIERRA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ523>526-030615- /O.CON.KVEF.HW.A.0005.080203T1200Z-080204T0600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 301 PM PST SAT FEB 2 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY ACROSS THE SAN BERNARDINO COUNTY DESERT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 030035 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 435 PM PST SAT FEB 2 2008 ...VERY STRONG WINDS POSSIBLE ACROSS INYO AND SAN BERNARDINO COUNTY TONIGHT THROUGH SUNDAY... .A STRONG AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST THIS AFTERNOON WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT AND SUNDAY. THIS SYSTEM WILL PRODUCE VERY STRONG WINDS ACROSS PORTIONS OF THE OWENS VALLEY LATE THIS EVENING THROUGH SUNDAY AND THE MOJAVE DESERT OF SAN BERNARDINO COUNTY ON SUNDAY. CAZ520-030800- /O.UPG.KVEF.HW.A.0005.080203T0600Z-080204T0300Z/ /O.NEW.KVEF.HW.W.0003.080203T0600Z-080204T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 435 PM PST SAT FEB 2 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SUNDAY. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. VERY STRONG WESTERLY DOWNSLOPE WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE LATER TONIGHT THROUGH SUNDAY NEAR AND BELOW CANYON OPENINGS OF THE SOUTHERN SIERRA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH ROADS SUCH AS HIGHWAY 395. $$ CAZ523>526-030800- /O.CON.KVEF.HW.A.0005.080203T1200Z-080204T0600Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 435 PM PST SAT FEB 2 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SUNDAY THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FOR MUCH OF SAN BERNARDINO COUNTY FROM 4 AM PST SUNDAY THROUGH SUNDAY EVENING. VERY STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY ACROSS THE SAN BERNARDINO COUNTY DESERT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ MORGAN
000 WWUS75 KVEF 030732 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1132 PM PST SAT FEB 2 2008 .A STRONG AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT ON SUNDAY. THIS SYSTEM WILL PRODUCE VERY STRONG WINDS ACROSS PORTIONS OF THE OWENS VALLEY AND THE MOJAVE DESERT OF SAN BERNARDINO COUNTY. CAZ523>526-031500- /O.UPG.KVEF.HW.A.0005.080203T1200Z-080204T0600Z/ /O.EXB.KVEF.HW.W.0003.080203T1200Z-080204T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1132 PM PST SAT FEB 2 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR MUCH OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. THIS REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT. WEST WINDS WERE INCREASING ACROSS THE SAN BERNARDINO COUNTY DESERTS LATE SATURDAY NIGHT...AND WILL CONTINUE TO INCREASE THROUGH THE MORNING HOURS. SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH CAN BE EXPECTED THROUGH MUCH OF THE DAY. THE WINDS WILL BEGIN TO SUBSIDE SUNDAY EVENING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH SOUTH ROADS SUCH AS INTERSTATE 15 AND HIGHWAY 395. $$ CAZ520-031500- /O.CON.KVEF.HW.W.0003.000000T0000Z-080204T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1132 PM PST SAT FEB 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE OWENS VALLEY UNTIL 7 PM PST SUNDAY. VERY STRONG WESTERLY DOWNSLOPE WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE TONIGHT THROUGH SUNDAY NEAR AND BELOW CANYON OPENINGS OF THE SOUTHERN SIERRA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH ROADS SUCH AS HIGHWAY 395. $$ MORGAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 1, 9:20 PM PST, 33 minutes earlier.
Area forecast discussion, Feb 1, 9:20 PM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 PM PST FRI FEB 1 2008
.SYNOPSIS...THE REGION WILL BE UNDER A MAINLY DRY NORTHWEST FLOW
ALOFT TONIGHT INTO SATURDAY WITH VARIABLE CLOUD COVER. A STRONG
PACIFIC STORM SYSTEM WILL BRING SNOW INTO THE SIERRA BEGINNING LATE
SATURDAY WITH RAIN AND SNOW SPREADING ACROSS THE ENTIRE SOUTHERN
GREAT BASIN AND MOJAVE DESERT SUNDAY INTO SUNDAY EVENING. HEAVY SNOW
WILL OCCUR IN THE HIGHER ELEVATIONS OF CLARK...MOHAVE AND LINCOLN
COUNTIES AS WELL AS THE SIERRA. WINDS WILL ALSO INCREASE SUNDAY AS
THIS SYSTEM MOVES THROUGH THE AREA AND BE VERY WINDY ACROSS SAN
BERNARDINO COUNTY. A COOL AND DRY NORTHERLY FLOW IS EXPECTED OVER
THE AREA MONDAY AND TUESDAY.
&&
.UPDATE...WEAK SHORTWAVE TROUGH CROSSING SOUTHERN NEVADA THIS
EVENING. EVEN THOUGH CLOUDS WILL DECREASE AROUND MIDNIGHT DONT
BELIEVE WILL REACH INTO THE LOW 30S LIKE THIS MORNING SO BUMPED UP
THE TEMPERATURES TONIGHT. ANOTHER WEAK SHORTWAVE TROUGH CROSSES
SOUTHERN NEVADA SATURDAY AFTERNOON WITH A SLIGHT CHANCE OF SHOWERS
OVER THE MOUNTAINS. STRONG TROUGH WILL MOVE ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT SATURDAY NIGHT THROUGH SUNDAY EVENING.
HEAVY SNOW EXPECTED ALONG WITH STRONG WINDS IN THE SOUTHERN
SIERRA...LINCOLN...CLARK AND MOHAVE COUNTY MOUNTAINS. WITH THIS
EVENING UPDATE WILL ALSO BE ISSUING A HIGH WIND WATCH FOR THE OWENS
VALLEY AND SAN BERNARDINO COUNTY DESERTS. NAM GUIDANCE FOR
BARSTOW-DAGGETT HAS SUSTAINED WINDS AROUND 40 MPH SUNDAY AFTERNOON.
CANT REMEMBER SEEING GUIDANCE WINDS THAT STRONG. UPDATED ZONES
ALREADY SENT.
&&
.PREV DISCUSSION...325 PM PST FRI FEB 1....A WEAK SHORTWAVE TROUGH
WILL MOVE THROUGH THE AREA TONIGHT AND SATURDAY. MOST AREAS WILL
JUST SEE INCREASED CLOUD COVER WITH THIS FEATURE BUT CANNOT RULE OUT
SOME LIGHT SHOWERS ACROSS THE SIERRA AND HIGHER ELEVATIONS OF
SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY SATURDAY. A LOW PRESSURE
SYSTEM CURRENTLY NEAR THE ALEUTIAN ISLANDS THIS AFTERNOON WILL
STRENGTHEN AND DIVE INTO CALIFORNIA SATURDAY EVENING AND WILL THEN
TRACK SOUTHEAST ACROSS NEVADA SUNDAY. THIS SYSTEM HAS THE POTENTIAL
TO PRODUCE HEAVY SNOW OVER THE SIERRA AND THE MOUNTAINS OF SOUTHERN
NEVADA AND MOHAVE COUNTY WITH A NICE COMBINATION OF JET
DYNAMICS...FRONTAL CONVERGENCE...WEAK INSTABILITY AND OROGRAPHICS
INDICATED. WE WILL ALSO SEE INCREASING WINDS IN MOST AREAS. THE
SIERRA WILL BE THE FIRST AREA TO BE IMPACTED AND THE PREVIOUSLY
ISSUED WINTER STORM WATCH WAS CONTINUED FROM LATE SATURDAY THROUGH
SUNDAY AFTERNOON. MODEL QPF FAIRLY IMPRESSIVE OVER MOHAVE COUNTY AND
PORTIONS OF LINCOLN COUNTY AND IN THE SPRING MOUNTAINS OF SOUTHERN
NEVADA. HOISTED A WINTER STORM WATCH FOR AREAS ABOVE 5000 FEET IN
LINCOLN COUNTY AND THE SPRING MOUNTAINS AND SHEEP RANGE FOR SUNDAY
AND FOR ALL OF MOHAVE COUNTY ABOVE 5000 FEET FOR SUNDAY AND SUNDAY
EVENING. A DRY NORTHERLY FLOW FOLLOWS BEHIND THE STORM SYSTEM SUNDAY
NIGHT AND MONDAY WITH POTENTIALLY BREEZY CONDITIONS...ESPECIALLY
DOWN THE COLORADO RIVER.
.LONG TERM...FAIRLY QUIET EXTENDED PERIOD WITH HIGH PRESSURE OVER
THE EASTERN PACIFIC HELPING TO STEER SHORTWAVES TO OUR NORTH.
SURFACE HIGH PRESSURE WILL SET UP OVER NORTHERN NEVADA TUESDAY WITH
A SURFACE PRESSURE GRADIENT OF AROUND 12MB BETWEEN ELY/EED. THIS
SHOULD BRING SOME LOCALLY GUSTY NORTH WINDS TUESDAY...ESPECIALLY
DOWN THE COLORADO RIVER. BY LATE TUESDAY THROUGH FRIDAY...LIGHTER
WINDS ALONG WITH PARTLY CLOUDY SKIES EXPECTED. TEMPERATURES ARE
EXPECTED TO REMAIN SLIGHTLY BELOW NORMAL THROUGH MUCH OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS EXPECTED THROUGH
SATURDAY. CIGS AROUND 7 KFT EXPECTED THROUGH 08Z-09Z TONIGHT WITH
CIGS AOA 20 KFT SATURDAY. A STRONG STORM SYSTEM WILL APPROACH THE
AREA SATURDAY NIGHT WITH CIGS LOWERING TO AROUND 8K FEET AFTER
MIDNIGHT. SCATTERED SHOWERS ALONG WITH CIGS AOB 5K FEET WILL BE
POSSIBLE THROUGH THE DAY SUNDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...BREEZY CONDITIONS WILL PERSIST OVER THE SAN BERNARDINO
COUNTY DESERTS TONIGHT WITH WEST WINDS 12 TO 18 KNOTS. GENERALLY
LIGHT WINDS ELSEWHERE ALONG WITH CIGS AROUND 20 KFT. A STRONG STORM
SYSTEM WILL APPROACH THE AREA SATURDAY NIGHT WITH VALLEY RAIN AND
MOUNTAIN SNOW EXPECTED AREAWIDE SUNDAY. CIGS BELOW 5K FEET WILL BE
LIKELY ON SUNDAY ALONG WITH VERY STRONG WINDS ACROSS SAN BERNARDINO
COUNTY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR NVZ015-018-019.
AZ...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING FOR AZZ001-003.
CA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR CAZ519.
HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING
FOR CAZ523>526.
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR
CAZ520.
&&
PIERCE/HARRISON/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 1, 5:49 AM PST, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 549 AM PST FRI FEB 1 2008 CAZ519-020800- EASTERN SIERRA SLOPES- 549 AM PST FRI FEB 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY SNOW AND POTENTIALLY HIGH WINDS ARE EXPECTED TO IMPACT THE SOUTHERN SIERRA LATE SATURDAY THROUGH SUNDAY AS A STRONG AND MOIST PACIFIC STORM DROPS OUT OF THE GULF OF ALASKA AND MOVES ACROSS CALIFORNIA. A WINTER STORM WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON AND SNOW ACCUMULATIONS BETWEEN 6 AND 10 INCHES ARE POSSIBLE ON THE EAST SLOPES. SNOW SHOWERS MAY LINGER SUNDAY NIGHT AND MONDAY AS THE SYSTEM EXITS. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AND OTHER SIGNIFICANT WEATHER SATURDAY AND SUNDAY. AZZ001>003-036-CAZ520>527-NVZ014>022-020800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 549 AM PST FRI FEB 1 2008 /649 AM MST FRI FEB 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD MOIST PACIFIC STORM WILL MOVE ACROSS THE ENTIRE REGION LATE SATURDAY THROUGH SUNDAY AND BRING THE POTENTIAL FOR SIGNIFICANT SNOW TO THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. SNOW LEVELS WILL LOWER TO 4500 FEET ON SUNDAY AND GUSTY SOUTHWEST WINDS CAN BE EXPECTED. THE SYSTEM IS FORECAST TO MOVE EAST SUNDAY NIGHT AND MONDAY AND THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:14 PM PST | Winter Storm Warning | VEF | Inyo | 33 hr |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.